MAUDE Adverse Event Report: ETHICON INC. STFX SPI PDS+ UNI VIO 36IN 2 S/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SPI PDS+ UNI VIO 36IN 2 S/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B402
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no, post op care was the same.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no known complications have been reported.What tissue was being sutured when the event occurred? hip facia.Was additional dissection required in other organs/tissues other than the target tissue? no, additional dissection was not needed.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.Related events captured via 2210968-2023-04202.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and barbed suture was used.The surgeon complained that the barbs were not catching as he passed through the hip facia tissue.He was concerned of a dehiscence so he removed the suture and tried another, but had the same result.The surgeon ran the stitch and tied it at the end and also put in interrupted vicryl stitch to be safe.The surgery was delayed for five minutes, but completed successfully using a second suture and tied interrupted vicryl.No fragments were generated.There were no patient consequences.Additional information was requested.

Brand Name
STFX SPI PDS+ UNI VIO 36IN 2 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17097750
Report Number2210968-2023-04203
Device Sequence Number15404541
Product Code NEW
UDI-Device Identifier10705031236059
UDI-Public10705031236059
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSXPP1B402
Device Catalogue NumberSXPP1B402
Device Lot NumberSPBJAL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown